Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 34, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 5, 2015, 1:52 PM MST for Pima County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2015, 1:52 PM MST (20:52 UTC)
- Expired
- Jul 5, 2015, 2:15 PM MST
- In force
- 23 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 43 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.9 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
951 WUUS55 KTWC 052052 SVRTWC AZC019-052115- /O.NEW.KTWC.SV.W.0034.150705T2052Z-150705T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 152 PM MST SUN JUL 5 2015 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 215 PM MST * AT 151 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND NICKEL SIZED HAIL. THIS STORM WAS LOCATED OVER TUCSON...AND MOVING NORTHEAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3212 11090 3221 11102 3239 11089 3224 11070 TIME...MOT...LOC 2051Z 230DEG 7KT 3221 11091 $$ FRENCH
2 follow-up statements
061 WWUS55 KTWC 052105 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 205 PM MST SUN JUL 5 2015 AZC019-052115- /O.CON.KTWC.SV.W.0034.000000T0000Z-150705T2115Z/ PIMA AZ- 205 PM MST SUN JUL 5 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MST FOR EASTERN PIMA COUNTY... AT 203 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER TUCSON...MOVING NORTHEAST AT 10 MPH. THIS STORM IS ALSO PRODUCING AREAS OF BLOWING DUST AND TORRENTIAL RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3215 11091 3222 11100 3239 11089 3226 11075 TIME...MOT...LOC 2103Z 230DEG 7KT 3222 11090 $$ FRENCH
478
WWUS55 KTWC 052116
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
216 PM MST SUN JUL 5 2015
AZC019-052125-
/O.EXP.KTWC.SV.W.0034.000000T0000Z-150705T2115Z/
PIMA AZ-
216 PM MST SUN JUL 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PIMA COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS TO 50 MPH AND TORRENTIAL RAINFALL ARE STILL POSSIBLE
WITH THIS THUNDERSTORM AS IT MOVES NORTHEAST AT AROUND 10 MPH.
LAT...LON 3215 11091 3222 11100 3239 11089 3226 11075
TIME...MOT...LOC 2110Z 230DEG 7KT 3222 11090
$$
FRENCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 10:05 AM MST, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 5, 10:05 AM MST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 1005 AM MST SUN JUL 5 2015 .SYNOPSIS...SOUTHEAST ARIZONA WILL EXPERIENCE AN UPSWING IN SHOWERS AND THUNDERSTORMS TODAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. RAIN CHANCES WILL DECREASE AS A LOW PRESSURE SYSTEM APPROACHES CENTRAL CALIFORNIA. DAYTIME TEMPERATURES WILL REMAIN CLOSE TO SEASONAL NORMALS. && .DISCUSSION...WATER VAPOR IMAGERY AND 05/12Z UPPER-AIR PLOTS SHOW A RIDGE CENTERED OVER EASTERN NEW MEXICO. MEANWHILE...A PACIFIC LOW PRESSURE SYSTEM IS SPINNING WELL WEST OF THE SOUTHERN CALIFORNIA COAST. A SWATH OF DRY MID TO UPPER LEVEL AIR CAN BE SEEN OVER THE EASTERN PACIFIC WATERS...THE BAJA PENINSULA...NORTHWESTERN SONORA AND ACROSS PARTS OF SOUTHERN CALIFORNIA AND INTO WESTERN ARIZONA. MEANWHILE...VISIBLE SATELLITE IMAGERY AND RADAR MOSAIC FROM AROUND THE REGION SHOW ANOTHER MCV THAT HAS DEVELOPED AS A RESULT OF LAST NIGHTS CONVECTION...WITH THE CENTER OF THIS FEATURE NEAR BISBEE. IR AND VISIBLE SATELLITE IMAGERY SHOW EXTENSIVE CLOUDINESS COVERING THE SOUTHEASTERN HALF OF THE STATE GENERALLY FROM YUMA TO PRESCOTT TO TUBA CITY. RADAR MOSAIC IS SHOWING VERY LIGHT RETURNS ACROSS AREAS EAST OF TUCSON TOWARD THE NEW MEXICO BORDER...MORE SPECIFICALLY OVER COCHISE COUNTY. THIS IS CLOSE TO THE PREVIOUSLY MENTIONED MCV NEAR BISBEE. ON THE OPPOSITE END OF THE FORECAST AREA...OVER WESTERN PIMA COUNTY IN THE VICINITY OF AJO AND ORGAN PIPE NATIONAL MONUMENT...ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED...WHICH IS NEAR THE INTERFACE OF THE DRY AIR TO THE WEST AND THE MOIST AIR TO THE EAST. THIS INTERFACE TYPICALLY BECOMES A BATTLE ZONE FOR CONVECTIVE DEVELOPMENT AND EXPECT TO SEE THIS CONTINUE THROUGHOUT THE AFTERNOON HOURS TODAY. UNCERTAIN AS TO THE AFFECT THE MCV WILL HAVE ON PORTIONS OF THE CWA THIS AFTERNOON. YESTERDAYS MCV TENDED TO SUPPRESS ACTIVITY...AT LEAST NEAR THE IMMEDIATE PROXIMITY OF THE CIRCULATION. HOWEVER...THE 12Z RUN OF THE U OF A WRF/NAM DOES SHOW THE ACTIVITY THIS AFTERNOON TO BE SOMEWHAT LIMITED OVER COCHISE COUNTY...BUT IT ALSO DOES NOT INITIALIZE THE CONVECTION THAT IS CURRENTLY ONGOING OVER WESTERN PIMA COUNTY. DURING THE AFTERNOON IT SHOWS A FAIRLY ACTIVE DAY ACROSS THE CENTRAL PORTION OF MY FORECAST AREA...INCLUDING THE TUCSON METRO AND VERY ACTIVE OVER THE TOHONO O'ODHAM NATION. THE 06Z RUN OF THE WRF/GFS DID NOT INITIALIZE THE CONVECTION OUT WEST AND SHOWS MORE LIMITED ACTIVITY COMPARED TO THE WRF/NAM. THAT SAID...I INCREASED POPS A BIT OUT WEST AND DECREASED POPS OVER COCHISE COUNTY FOR THIS AFTERNOON. FOR DETAILS REGARDING THE FORECAST BEYOND TODAY...PLEASE SEE PREVIOUS DISCUSSION BELOW. && .AVIATION...VALID THRU 06/18Z. ISOLD -SHRA/TS MAINLY OVER FAR WESTERN PIMA COUNTY THIS AM. SCTD -TSRA/-SHRA DVLPG THIS AFTN INTO THIS EVENING. BRIEF WIND GUSTS OF 40-45 KTS MAY ACCOMPANY THE STRONGER TSRA. OTHERWISE...CLOUD DECKS WILL MAINLY BE AT OR ABOVE 10K FT AGL AND SURFACE WIND WILL GENERALLY BE LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY. THE MAIN IMPACT WILL BE THE COMBINATION OF BRIEF STRONG AND GUSTY WINDS AND HEAVY RAINFALL. SOMEWHAT REDUCED COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BEGIN MONDAY. THEREAFTER...ADEQUATE MOISTURE WILL MAINTAIN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY INTO NEXT SATURDAY. GENERALLY LIGHT TERRAIN DRIVEN WINDS WILL PREVAIL OUTSIDE OF THUNDERSTORM INFLUENCES. && .PREV DISCUSSION...LATEST MODELS CONTINUED TO SUGGEST AN UPSWING IN SHOWER AND THUNDERSTORM ACTIVITY TODAY. THIS WAS MAINLY BASED ON A DISTURBANCE TRACKING NORTHWARD IN THE SOUTHERLY FLOW AROUND THE UPPER HIGH CENTERED OVER NEW MEXICO AND THE LOW PRESSURE SYSTEM APPROACHING THE CALIFORNIA COAST. MODELS INDICATED A DECREASE IN RAIN CHANCES AS DRIER AIR SPREADS IN FROM THE WEST IN ASSOCIATION WITH THE LOW PRESSURE SYSTEM ENTERING CENTRAL CALIFORNIA BY THURSDAY. DAYTIME TEMPERATURES WILL GRADUALLY LOWER AS THE LOW PRESSURE SYSTEM ENTERS CALIFORNIA AND TRACKS THROUGH THE GREAT BASIN THURSDAY INTO NEXT WEEKEND. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:58 AM MST | Areal Flood Advisory | TWC | Pima | 107 min |
| Jul 5, 1:04 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 5, 1:51 PM MST | Areal Flood Advisory | TWC | Pima | 54 min |
| Jul 5, 2:14 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 5, 4:02 PM MST | Areal Flood Advisory | TWC | Pima | 118 min |
| Jul 5, 4:09 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.